Alert archive / Florida / Coastal Flood Statements in 2011
Coastal Flood Statement 14, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Dec 11, 2011, 4:40 AM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2011, 4:40 AM EST (09:40 UTC)
- Expired
- Dec 12, 2011, 3:42 AM EST
- In force
- 23 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
430 WHUS42 KMFL 110940 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 440 AM EST SUN DEC 11 2011 ...HIGH RISK OF RIP CURRENTS ATLANTIC COAST BEACHES... FLZ168-172-173-121000- /O.NEW.KMFL.CF.S.0014.111211T0940Z-111212T1000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 440 AM EST SUN DEC 11 2011 ...HIGH RISK OF RIP CURRENTS THROUGH LATE TONIGHT... * TIMING...EAST NORTHEAST WINDS OF 15 TO 20 MPH WITH OCCASIONAL HIGHER GUSTS COMBINED WITH WAVE ACTION WILL RESULT IN A HIGH RISK OF RIP CURRENTS AT THE ATLANTIC COAST BEACHES OF MIAMI DADE, BROWARD, AND PALM BEACH COUNTIES. * IMPACTS...DANGEROUS RIP CURRENTS WILL REMAIN AN ONGOING THREAT ALONG THE ATLANTIC COAST BEACHES THROUGH LATE TONIGHT. SWIMMING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. $$
2 follow-up statements
831 WHUS42 KMFL 111924 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 224 PM EST SUN DEC 11 2011 FLZ168-172-173-121000- /O.EXT.KMFL.CF.S.0014.000000T0000Z-111213T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 224 PM EST SUN DEC 11 2011 ...HIGH RISK OF RIP CURRENTS THROUGH MONDAY... * TIMING...EASTERLY WINDS OF AROUND 15 MPH WITH OCCASIONAL HIGHER GUSTS COMBINED WITH WAVE ACTION WILL RESULT IN A HIGH RISK OF RIP CURRENTS AT THE ATLANTIC COAST BEACHES OF MIAMI DADE...BROWARD...AND PALM BEACH COUNTIES. THE BEST TIME FOR RIP CURRENTS WILL BE AROUND LOW TIDE WHICH IS BETWEEN 2 TO 3 AM EDT TONIGHT AND AGAIN 3 TO 4 PM EDT ON MONDAY. HOWEVER...RIP CURRENTS CAN OCCUR AT ANYTIME DUE TO THE EASTERLY WINDS. * IMPACTS...DANGEROUS RIP CURRENTS WILL REMAIN AN ONGOING THREAT ALONG THE ATLANTIC COAST BEACHES THROUGH MONDAY. SWIMMING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. $$ BAXTER
720 WHUS42 KMFL 120842 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 342 AM EST MON DEC 12 2011 FLZ168-172-173-131000- /O.CAN.KMFL.CF.S.0014.000000T0000Z-111213T0000Z/ /O.NEW.KMFL.RP.S.0024.111212T0842Z-111214T1000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 342 AM EST MON DEC 12 2011 ...HIGH RISK OF RIP CURRENTS THROUGH LATE TUESDAY NIGHT... * TIMING...EAST NORTHEAST WINDS OF 15 TO 20 MPH WITH OCCASIONAL HIGHER GUSTS WILL RESULT IN A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF MIAMI DADE, BROWARD, AND PALM BEACH COUNTIES THROUGH AT LEAST LATE TUESDAY NIGHT. * IMPACTS...DANGEROUS RIP CURRENTS WILL REMAIN AN ONGOING THREAT ALONG THE ATLANTIC COAST BEACHES THROUGH AT LEAST LATE TUESDAY NIGHT. SWIMMING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Dec 11, 2:35 AM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Dec 11, 2:35 AM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 235 AM EST SUN DEC 11 2011 .DISCUSSION...THE WEAK WARM FRONTAL BOUNDARY THAT MOVED NORTH ACROSS S FL YESTERDAY HAS STALLED AGAIN AND IS LOCATED ON A LINE FROM JUPITER TO EXTREME SOUTHERN LAKE OKEE TO NEAR NAPLES. SCT SHRA WERE LOCATED ALONG THIS BOUNDARY EARLY THIS MORNING BUT MOST OF THE CONVERGENCE SEEMS TO HAVE WANED AND SHORT TERM MODELS INDICATE ONLY ISOLD SHRA ALONG E CST BECOMING SCT LATE THIS MORNING INTO THE AFTERNOON INTERIOR SECTIONS TO COASTAL COLLIER COUNTY SO HAVE ADJUSTED POPS ACCORDINGLY. MODELS IN GOOD AGREEMENT IN OVERALL SYNOPTIC PATTERN OVER THE NEXT FEW DAYS WITH NEAR ZONAL FLOW ACROSS MOST OF THE U.S. WHICH WILL ALLOW THE FRONT TO MOVE VERY LITTLE TODAY. BY MONDAY, A LARGE MID LEVEL TROUGH WILL MOVE INTO SOUTHERN CALIFORNIA WHICH WILL AMPLIFY A RIDGE OVER THE GOFMEX AND IN TURN THE FRONT WILL BEGIN TO MOVE BACK TO THE SOUTH. THIS COULD THEN BE A FOCUS FOR SHRA ACTIVITY ACROSS THE SOUTHERN INTERIOR WHICH THE NAM SUGGESTS AND WITH AMPLE MOISTURE IN PLACE IT COULD HAVE A BETTER HANDLE ON DEVELOPMENT THAN WHAT THE GFS DEPICTS. THE RIDGE WILL CONTINUE TO AMPLIFY INTO TUESDAY WITH THE MID/UPPER FLOW VEERING TO A NW DIRECTION ACROSS S FL AND DRIER AIR FILTERING SOUTHWARD. THROUGH THIS SAME TIME FRAME, THE SFC RIDGE WILL CONTINUE ACROSS THE SOUTHEAST STATES KEEPING A TIGHT GRADIENT ACROSS THE CWA KEEPING THE RISK OF RIP CURRENTS ELEVATED AT THE ATLANTIC BEACHES. THE EXTENDED PERIOD TUESDAY NIGHT THROUGH THE END OF THIS WEEK WILL CONTINUE TO BE A DRY FCST WITH THE MID LEVEL RIDGE SHIFTING FROM THE CENTRAL GULF TO THE FL KEYS AS A SERIES OF TROUGHS MOVE INTO SOUTHERN CALIFORNIA AND THE DESERT SOUTHWEST. THE SFC GRADIENT WILL WEAKEN TOWARDS THE END OF THE WEEK AS THE HIGH PRESSURE SHIFTS EAST INTO THE ATLANTIC. THIS IS IN RESPONSE TO A STRONG MID LEVEL TROUGH THAT WILL MOVE FROM CENTRAL CANADA INTO THE GREAT LAKES REGION THURSDAY AND FRIDAY WITH ITS ASSOCIATED COLD FRONT MOVING INTO THE SOUTHEAST STATES. SO A VERY PROGRESSIVE PATTERN DEVELOPING FOR MOST OF THE COUNTRY BUT KEEPING S FL WX RATHER BENIGN. && .MARINE...A MODERATE NORTHEAST WIND WILL CONTINUE ACROSS THE S FL WATERS THROUGH EARLY THIS WEEK AS STRONG HIGH PRESSURE DEVELOPS OVER THE SOUTHEAST STATES. AS A RESULT, A SCEC STATEMENT WILL CONTINUE FOR ALL S FL WATERS WITH THIS TREND PERSISTING INTO EARLY THIS WEEK GRADUALLY SUBSIDING AFTER MID WEEK. A SMALL NORTH TO NORTHEAST SWELL WILL ALSO BEGIN TO AFFECT THE ATLANTIC WATERS EARLY MONDAY LASTING INTO THE MIDDLE OF THE WEEK. && .FIRE WEATHER...NO PROBLEMS OR CONCERNS WITH AMPLE LOW LEVEL MOISTURE CONTINUING. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 80 70 80 67 / 20 20 20 20 FORT LAUDERDALE 80 72 79 70 / 20 20 30 20 MIAMI 80 71 80 69 / 20 20 30 20 NAPLES 83 64 82 63 / 30 10 20 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...30/KOB AVIATION/RADAR...14/MJB
Hazardous weather outlook, Dec 11, 3:53 AM EST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 353 AM EST SUN DEC 11 2011 FLZ063-066>075-168-172>174-121030- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 353 AM EST SUN DEC 11 2011 ...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EAST NORTHEAST WINDS OF 15 TO 20 MPH WILL RESULT IN A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF MIAMI DADE, BROWARD, AND PALM BEACH COUNTIES .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE RISK OF RIP CURRENTS WILL LIKELY REMAIN ELEVATED AT THE EAST COAST BEACHES THROUGH AT LEAST MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 6:49 PM EST | Small Craft Advisory | MFL | 44 hr |
Nearby
Coastal Flood Statements in Florida, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.